Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 50, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 22, 2008, 3:21 AM CST for Barton County, Russell County, Kansas. It took effect at Dec 22, 2008, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 3:21 AM CST (09:21 UTC)
- In effect from
- Dec 22, 2008, 12:00 PM CST
- Expired
- Dec 22, 2008, 8:57 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 220921 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 321 AM CST MON DEC 22 2008 ...STRONG SOUTH WINDS WILL DEVELOP THIS AFTERNOON... KSZ032-047-221730- /O.NEW.KICT.WI.Y.0050.081222T1800Z-081223T0600Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 321 AM CST MON DEC 22 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. SOUTH WINDS WILL INCREASE TO AROUND 30 MPH THIS AFTERNOON...WITH GUSTS TO NEAR 45 MPH. THESE STRONG WINDS WILL CONTINUE INTO EARLY TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
3 follow-up statements
000 WWUS73 KICT 221645 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1045 AM CST MON DEC 22 2008 ...STRONG SOUTH WINDS WILL DEVELOP THIS AFTERNOON... KSZ032-047-230045- /O.CON.KICT.WI.Y.0050.081222T1800Z-081223T0600Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 1045 AM CST MON DEC 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SOUTH WINDS WILL INCREASE TO AROUND 30 MPH THIS AFTERNOON...WITH GUSTS TO NEAR 45 MPH. THESE STRONG WINDS WILL CONTINUE INTO EARLY TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 222242 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 442 PM CST MON DEC 22 2008 KSZ032-047-230600- /O.CON.KICT.WI.Y.0050.000000T0000Z-081223T0600Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 442 PM CST MON DEC 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG SOUTH WINDS AROUND 30 MPH...WITH GUSTS TO NEAR 45 MPH WILL CONTINUE THIS EVENING OVER PORTIONS OF CENTRAL KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 230257 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 857 PM CST MON DEC 22 2008 KSZ032-047-230400- /O.CAN.KICT.WI.Y.0050.000000T0000Z-081223T0600Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 857 PM CST MON DEC 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA OVER CENTRAL KANSAS...THEREFORE THE ADVISORY HAS BEEN CANCELLED. GUSTY SOUTH WINDS AROUND 25 MPH WILL STILL PERSIST OVER THE AREA INTO THE OVERNIGHT HOURS. $$ JAKUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:15 AM CST, 6 minutes earlier.
Area forecast discussion, Dec 22, 3:15 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 AM CST MON DEC 22 2008 .DISCUSSION... FORECAST CONCERNS...WINDS LATE TODAY AND TONIGHT...THEN PRECIP CHANCES/TYPE TUESDAY AND TUESDAY NIGHT. VIGOROUS UPPER TROF ALONG THE WEST COAST WILL CONTINUE TO DIG SOUTHEAST TODAY...MOVING ACROSS THE INTER-MOUNTAIN WEST TONIGHT AND ACROSS THE CENTRAL/SOUTHERN ROCKIES ON TUESDAY. DEEP PRESSURE FALLS IN THE LEE OF THE ROCKIES WILL RESULT IN A TIGHT SURFACE GRADIENT ACROSS WESTERN KANSAS TODAY...WITH THE PRESSURE GRADIENT MAGNITUDE SUPPORTING WIND ADVISORY CRITERIA FOR AREAS GENERALLY WEST OF HIGHWAY 281. CONFIDENCE HIGH ENOUGH AND SUPPORTED BY INTER-OFFICE COLLABORATION...FOR WIND ADVISORY FOR THESE AREAS FROM MIDDAY THROUGH THIS EVENING. WINDS WILL BECOME RATHER STOUT FURTHER EAST AS WELL LATER TODAY AND TONIGHT...AND SOME REFINEMENT TO THE WIND ADVISORY MAY BE NEEDED BY LATER SHIFTS. INCREASING HIGH CLOUDS WILL OCCUR TODAY WHICH WILL LIMIT THE EXPECTED MAXS SOMEWHAT...SO HAVE TWEAKED THEM DOWN SOME TODAY. THE BRISK SOUTHERLY FLOW AND CONTINUED LOW LEVEL WARM ADVECTION TONIGHT WILL RESULT IN STEADY OR SLOWLY RISING TEMPERATURES. WEAK LIFT WILL SATURATE DOWN INTO THE MID LEVELS...THOUGH THE LOWER LEVEL AIRMASS WILL REMAIN DRY ENOUGH FOR MAINLY VIRGA OVERNIGHT WITH NO MEASURABLE PRECIP EXPECTED. HOWEVER SOUNDING PROFILES LOOK TO BECOME SUFFICIENTLY MOIST INTO THE LOW LEVELS BY TUESDAY MORNING...WITH THERMAL PROFILES SUPPORTIVE OF EITHER LIGHT FREEZING RAIN OR FREEZING DRIZZLE ACROSS MUCH OF THE AREA. THIS WILL BECOME MAINLY LIGHT RAIN OR DRIZZLE BY MIDDAY AS SURFACE TEMPERATURES WARM ABOVE FREEZING. THE UPPER TROF AND ASSOCIATED SURFACE CYCLONE WILL MOVE EAST ACROSS THE AREA TUESDAY NIGHT...WITH A MORE FOCUSED AREA OF LIFT DEVELOPING ACROSS NORTH CENTRAL/NORTHEAST KANSAS. PORTIONS OF CENTRAL KANSAS ALONG I-70 WILL BE LOCATED ON THE SOUTHERN EDGE OF THIS LIFT...WHERE TEMPERATURES WILL BECOME COLD ENOUGH FOR SNOW LATER TUESDAY EVENING. SOME ACCUMULATION IS POSSIBLE IN THESE AREAS...MAINLY AN INCH OR SO...BEFORE ENDING LATER IN THE NIGHT. COLDER TEMPERATURES AGAIN FOR WEDNESDAY WITH ANY LIGHT SNOW ENDING ACROSS SOUTHEAST KANSAS AND THE FLINT HILLS BY LATE MORNING. LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST. DARMOFAL && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES OVERNIGHT...AS SURFACE HIGH PRESSURE GRADUALLY SLIDES EASTWARD AND SURFACE LOW PRESSURE DEEPENS OVER EASTERN COLORADO. THIS WILL CAUSE THE SOUTHERLY WINDS TO INCREASE ACROSS THE REGION DURING THE DAYTIME HOURS...WITH SOME GUSTY SOUTH WINDS OF 20-25KTS EXPECTED FOR CENTRAL KANSAS BY EARLY AFTERNOON. OTHERWISE...ONLY SOME MID-LEVEL CLOUDINESS TO STREAM OVERHEAD. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 25 23 43 21 / 0 10 30 30 HUTCHINSON 25 23 42 18 / 0 10 20 30 NEWTON 23 20 41 19 / 0 10 30 40 ELDORADO 23 20 40 22 / 0 10 40 40 WINFIELD-KWLD 26 24 44 24 / 0 10 40 40 RUSSELL 23 21 34 12 / 10 10 10 60 GREAT BEND 25 23 38 14 / 10 10 10 50 SALINA 23 20 37 16 / 10 10 20 50 MCPHERSON 23 21 40 17 / 0 10 20 40 COFFEYVILLE 28 24 44 28 / 0 10 40 50 CHANUTE 26 22 41 25 / 0 10 50 50 IOLA 25 21 41 24 / 0 10 50 50 PARSONS-KPPF 27 23 43 27 / 0 10 50 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR KSZ032- 047. &&
Hazardous weather outlook, Dec 21, 3:03 PM CST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 303 PM CST SUN DEC 21 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 303 PM CST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIND CHILLS ARE EXPECTED TO DROP BELOW ZERO AGAIN TONIGHT ACROSS THE ENTIRE AREA. THE LOWEST WIND CHILLS ARE EXPECTED TO BE IN CENTRAL KANSAS WHERE VALUES WILL RANGE FROM 10 TO 15 BELOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A VERY HIGH FIRE DANGER EXISTS IN KINGMAN...RENO AND BARTON COUNTIES MONDAY AFTERNOON...WITH A HIGH FIRE DANGER EXISTING ELSEWHERE. A WINTRY MIX IS POSSIBLE TUESDAY MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. AS THE DAY PROGRESSES AND THE TEMPERATURES WARM UP...THE WINTRY MIX WILL CHANGE OVER TO RAIN. HOWEVER...WITH AN APPROACHING COLD FRONT...THE PRECIPITATION WILL ONCE AGAIN CHANGE OVER TO A WINTRY MIX THROUGH THE NIGHT INTO WEDNESDAY MORNING. A HIGH RANGELAND FIRE DANGER WILL EXIST IN MOST AREAS THURSDAY AND FRIDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.